MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE 60 DEG 3MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE 60 DEG 3MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209685
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip labial repair surgery it was found that the handle of the probe was overheated and scalding, as well as slight smoke/steam was observed.Finally, a backup device was used to complete the surgery.
 
Additional Manufacturer Narrative
An evaluation was performed by smith & nephew and could confirm the customer complaint for the probe overheating.A visual inspection was performed and showed the probe has been used in the field.The insulation on the side of the electrode is peeled back.This would cause fluid to enter the probe and cause it to overheat.The insulation is peeled due to contact with another source.No manufacturing related defects were observed.

Brand Name
PROBE SAPHYRE 60 DEG 3MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7153752
Report Number3003604053-2017-00345
Device Sequence Number832572
Product Code GEI
UDI-Device Identifier03596010470287
UDI-Public(01)03596010470287(17)200331(10)1186143
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number7209685
Device Catalogue Number7209685
Device Lot Number1186143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight48